Alert archive / Georgia / Tornado Warnings in 2024
Tornado Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jul 15, 2024, 3:24 PM EDT for Glynn County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2024, 3:24 PM EDT (19:24 UTC)
- Expired
- Jul 15, 2024, 3:46 PM EDT
- In force
- 22 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1580 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WFUS52 KJAX 151924
TORJAX
GAC127-152000-
/O.NEW.KJAX.TO.W.0049.240715T1924Z-240715T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
324 PM EDT Mon Jul 15 2024
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Central Glynn County in southeastern Georgia...
* Until 400 PM EDT.
* At 324 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Country Club Estates, or near Dock Junction, and
is nearly stationary.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dock Junction around 330 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3125 8156 3129 8148 3123 8139 3117 8149
TIME...MOT...LOC 1924Z 309DEG 3KT 3125 8149
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
KB1 follow-up statement
445 WWUS52 KJAX 151946 SVSJAX Severe Weather Statement National Weather Service Jacksonville FL 346 PM EDT Mon Jul 15 2024 GAC127-151955- /O.CAN.KJAX.TO.W.0049.000000T0000Z-240715T2000Z/ Glynn GA- 346 PM EDT Mon Jul 15 2024 ...THE TORNADO WARNING FOR CENTRAL GLYNN COUNTY IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Jacksonville. && LAT...LON 3125 8156 3129 8148 3123 8139 3117 8149 TIME...MOT...LOC 1943Z 309DEG 3KT 3124 8147 $$ KB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 15, 2:24 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 15, 2:24 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Jacksonville FL 224 PM EDT Mon Jul 15 2024 ...New SYNOPSIS, NEAR TERM, SHORT TERM, LONG TERM, MARINE... .SYNOPSIS... Issued at 203 PM EDT Mon Jul 15 2024 Afternoon surface analysis depicts the axis of Atlantic high pressure (1024 millibars) extending its axis across the FL peninsula and into the southeastern Gulf of Mexico. Aloft...ridging was centered off FL's Atlantic coast, or just north of the northwestern Bahamas, while troughing was progressing eastward across the eastern Great Lakes, Ohio and Tennessee Valleys. Meanwhile, a leftover Mesoscale Convective Vortex (MCV) from widespread thunderstorm activity that occurred last evening along the Interstate 4 corridor in central FL was spinning over the Nature Coast, and this feature was activating scattered convection along the Gulf coast sea breeze along the I-75 corridor as the U.S. Highway 84 corridor across inland southeast GA, especially between Waycross and Jesup. Isolated convection was also developing early this afternoon along other mesoscale boundaries such as the St. Johns River breeze. Latest GOES-East derived Total Precipitable Water imagery indicates that deep moisture remains in place throughout our region, with PWATS in the 1.9 - 2.2 inch range. Outside of thunderstorm activity, temperatures at 18Z have soared to the low and mid 90s away from the immediate coast, with dewpoints in the low to mid 70s creating heat index values that generally ranged from the upper 90s to around Heat Advisory criteria (108 degrees). && .NEAR TERM... Issued at 203 PM EDT Mon Jul 15 2024 For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf The presence of deep tropical moisture and the aforementioned MCV feature will trigger scattered to numerous thunderstorms this afternoon. Southwesterly low level flow will tend to slow the inland progress of the Atlantic sea breeze this afternoon, setting up a collision of outflow boundaries and eventually the Atlantic and Gulf coast sea breezes for locations between U.S. Highway 301 and Interstate 95 during the late afternoon. Storms may pulse as mesoscale boundaries collide, with stronger activity being capable of producing downburst winds of 40-50 mph, frequent lightning strikes, and locally heavy downpours. Steering flow will remain light, resulting in slow moving storms that could result in localized flooding, especially if activity moves slowly or back-builds over urban or normally flood prone locations. Outflow boundaries will also migrate northward across inland southeast GA this afternoon, where convection may linger past sunset tonight. Debris cloudiness from this afternoon and evening's convection will gradually thin out overnight, with lows mostly falling to the mid 70s inland, ranging to around 80 at coastal locations. && .SHORT TERM... (Tuesday through Wednesday night) Issued at 203 PM EDT Mon Jul 15 2024 The region will be between high pressure to the east, and troughing to the northwest this period. This pattern will yield a prevailing southwest flow. This flow will keep the east coast sea breeze pinned close to shore through much of the afternoons. Convection will initiate Tuesday and Wednesday early afternoon inland on the Gulf sea breeze. This activity will then spread inland through the afternoons, then interact with the east coast sea breeze near the I95 corridor. Convection will dissipate during the evening hours with loss of diurnal heating. Temperatures will be above normal this period. && .LONG TERM... (Thursday through next Monday) Issued at 203 PM EDT Mon Jul 15 2024 Early this period high pressure ridge will be centered to the east, with troughing to the northwest. This pattern will continue the prevailing flow from the southwest, with storms initiating early in the afternoon well inland on the Gulf sea breeze, then spreading across area through the afternoon hours, with a collision with east coast breeze around I95 mid to late afternoon. Convection will dissipate each afternoon with loss of diurnal heating. Highs through Friday will remain above normal. The high will build more toward the east northeast over the weekend into early next week. With the change in pattern, the flow will transition from the south on Saturday to from the southeast Sunday and Monday. With the flow more from the south then southeast, the east coast sea breeze will active earlier in the afternoons, with this activity pushing inland during the afternoons. So by Monday, the mid to late afternoons over eastern zones will be largely dry. Temperatures will be closer to seasonal levels from Saturday through Monday. && .AVIATION... (18Z TAFS) Issued at 156 PM EDT Mon Jul 15 2024 Strong thunderstorms will likely impact the GNV terminal through around 20Z, with the potential for brief wind gusts in excess of 30 knots and IFR conditions during heavier downpours. Activity should then focus near or over the rest of the northeast FL terminals and SSI, where TEMPO groups were placed at each TAF site, generally between 19Z and 00Z. Periods of IFR conditions and gusty winds are expected at the Duval County terminals, SSI, and SGJ as this slow moving activity persists through around sunset before diminishing in coverage early this evening. Periods of MVFR visibilities are likely overnight at VQQ. Outside of thunderstorm activity, southeasterly surface winds will remain sustained at 10-15 knots at the SSI and SGJ coastal terminals through around 23Z. Surface winds will then shift to southerly after convection ends around or shortly after sunset, with surface speeds diminishing to around 5 knots by 06Z at the coastal terminals and less than 5 knots inland. Surface winds will then shift to southwesterly shortly after sunrise, with sustained speeds increasing to 5-10 knots by 15Z Tuesday. && .MARINE... Issued at 203 PM EDT Mon Jul 15 2024 The axis of Atlantic high pressure will stretch across the Florida peninsula through midweek, keeping a prevailing southerly wind flow in place across our local waters. A few strong thunderstorms will be possible late this afternoon and early this evening, mainly over the near shore waters, with stronger storms being capable of producing briefly strong wind gusts, heavy downpours, and frequent lightning strikes. Outside of thunderstorm activity, southerly winds will surge this evening before shifting to southwesterly and weakening after midnight. A similar weather pattern will prevail on Tuesday, followed by Atlantic high pressure sinking southward later this week as a frontal boundary enters the southeastern states. Seas of 3-5 feet will prevail both near shore and offshore through Tuesday night. Mainly afternoon and evening thunderstorms will increase in coverage throughout our local waters later this week as this boundary stalls to the northwest of our local waters. Seas will diminish to 2-4 feet throughout our local waters towards midweek. Rip Currents: A persistent east-southeasterly ocean swell will combine with breezy onshore winds during the afternoon hours to create a moderate rip current risk at all area beaches through at least midweek. && .PRELIMINARY POINT TEMPS/POPS... AMG 76 95 75 95 / 40 60 20 70 SSI 80 92 79 93 / 50 50 40 60 JAX 75 95 76 96 / 70 70 30 70 SGJ 77 94 77 94 / 40 70 30 60 GNV 74 94 73 93 / 60 80 20 80 OCF 74 95 75 93 / 40 90 30 80 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 6 PM EDT this evening for FLZ124-125-133-138. GA...Heat Advisory until 6 PM EDT this evening for GAZ154-166. AM...None. &&
In the hours before
Special weather statement, Jul 15, 2:40 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
240 PM EDT Mon Jul 15 2024
GAZ136-151915-
Wayne GA-
240 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WAYNE COUNTY THROUGH 315
PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jesup. A strong thunderstorm was nearly stationary.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Jesup and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3171 8188 3167 8185 3166 8183 3165 8182
3165 8181 3166 8181 3164 8179 3163 8179
3163 8177 3161 8177 3162 8176 3161 8175
3156 8190 3169 8197 3172 8190
TIME...MOT...LOC 1839Z 332DEG 1KT 3163 8189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jul 15, 2:58 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
258 PM EDT Mon Jul 15 2024
FLZ136-240-151930-
Eastern Alachua FL-Central Marion FL-
258 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALACHUA AND NORTH
CENTRAL MARION COUNTIES THROUGH 330 PM EDT...
At 257 PM EDT, Doppler radar was tracking a strong thunderstorm over
Citra. A strong thunderstorm was nearly stationary.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Citra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2940 8217 2951 8212 2949 8206 2947 8205
2948 8204 2946 8196 2938 8202
TIME...MOT...LOC 1857Z 211DEG 3KT 2941 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jul 15, 2:59 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
259 PM EDT Mon Jul 15 2024
GAZ133-151930-
Jeff Davis GA-
259 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFF DAVIS COUNTY
THROUGH 330 PM EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hazlehurst, moving north at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hazlehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3196 8252 3195 8249 3196 8248 3196 8247
3177 8258 3182 8268 3192 8268 3192 8265
3193 8263 3193 8262 3194 8260 3193 8259
3196 8256
TIME...MOT...LOC 1859Z 184DEG 12KT 3186 8263
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jul 15, 3:05 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
305 PM EDT Mon Jul 15 2024
FLZ422-522-151930-
Southeastern Columbia FL-Southwestern Columbia FL-
305 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL COLUMBIA COUNTY
THROUGH 330 PM EDT...
At 305 PM EDT, Doppler radar was tracking a strong thunderstorm near
Providence, or 10 miles northeast of Ichetucknee Spring, moving north
at 10 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3003 8254 2998 8265 3010 8272 3015 8254
TIME...MOT...LOC 1905Z 166DEG 7KT 3003 8261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jul 15, 3:17 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
317 PM EDT Mon Jul 15 2024
GAZ153-154-152000-
Inland Glynn GA-Coastal Glynn GA-
317 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GLYNN COUNTY THROUGH 400
PM EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Darien, moving northeast at 10 mph.
HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Country Club Estates and Boys Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8137 3126 8168 3141 8158 3136 8152
3133 8145 3133 8144 3131 8144 3131 8142
3129 8141 3128 8139 3129 8139 3128 8138
3130 8137 3130 8134 3131 8134 3128 8132
TIME...MOT...LOC 1917Z 213DEG 8KT 3131 8152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBLocal storm report, Jul 15, 3:23 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
323 PM EDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Tstm Wnd Gst 1 NNE Jesup 31.61N 81.88W
07/15/2024 M45 MPH Wayne GA Mesonet
Mesonet station GA355 Us 341 At Sr 38.
&&
ACThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:18 AM EDT | Heat Advisory | JAX | Camden, Glynn | 15 hr |
| Jul 15, 1:41 PM EDT | Special Weather Statement | JAX | Pierce | 34 min |
| Jul 15, 1:59 PM EDT | Special Weather Statement | JAX | Pierce | 31 min |
| Jul 15, 2:24 PM EDT | Special Weather Statement | JAX | Brantley | 36 min |
| Jul 15, 2:40 PM EDT | Special Weather Statement | JAX | Wayne | 35 min |
| Jul 15, 2:59 PM EDT | Special Weather Statement | JAX | Jeff Davis | 31 min |
| Jul 15, 3:17 PM EDT | Special Weather Statement | JAX | Glynn | 43 min |
| Jul 15, 3:38 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 52 min |
| Jul 15, 3:50 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 40 min |
| Jul 15, 4:06 PM EDT | Areal Flood Advisory | JAX | Glynn | 100 min |
| Jul 15, 4:28 PM EDT | Special Weather Statement | JAX | Lanier | 32 min |
| Jul 15, 4:35 PM EDT | Special Weather Statement | JAX | Camden | 25 min |
| Jul 15, 5:07 PM EDT | Special Weather Statement | JAX | Charlton | 23 min |
| Jul 15, 5:13 PM EDT | Special Weather Statement | JAX | Camden | 32 min |
| Jul 15, 5:17 PM EDT | Areal Flood Advisory | JAX | Camden | 118 min |
| Jul 15, 5:26 PM EDT | Special Weather Statement | JAX | Charlton | 49 min |
| Jul 15, 5:37 PM EDT | Special Weather Statement | JAX | Camden | 53 min |
| Jul 15, 5:45 PM EDT | Areal Flood Advisory | JAX | Camden, Charlton | 2 hr |
Nearby
Tornado Warnings in Georgia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.